Alert archive / Tennessee / Flash Flood Warnings in 2022
Flash Flood Warning 18, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 6, 2022, 1:53 PM CDT for Decatur County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2022, 1:53 PM CDT (18:53 UTC)
- Expired
- Sep 6, 2022, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Decatur County, TN
The radar
The Ft Campbell radar (KHPX), 159 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
269
WGUS54 KMEG 061853
FFWMEG
TNC039-062200-
/O.NEW.KMEG.FF.W.0018.220906T1853Z-220906T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
153 PM CDT Tue Sep 6 2022
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Southern Decatur County in Tennessee...
* Until 500 PM CDT.
* At 153 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Decaturville, Montgomery, Scotts Hill, Haney, Red Walnut, Dunbar,
Largo, Bath Springs, Pleasant Grove, Lick Skillet, Mount Lebanon,
Thurman, Garrett and Gumdale.
This includes the following streams and drainages...
Price Branch, Tennessee River, Dowdy Branch, Doe Creek, West Prong
Doe Creek, Stewman Creek, Middle Tennessee Agricultural Station,
East Prong Doe Creek, Thurman Creek, Holland Branch, Murphy Creek,
Elkins Branch and Hineman Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3538 8819 3541 8821 3542 8825 3553 8824
3555 8822 3555 8823 3560 8819 3561 8818
3561 8806 3559 8802 3551 8797 3549 8798
3547 8803 3545 8804 3543 8803 3541 8797
3539 8802 3542 8807 3539 8812 3539 8817
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 12:34 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 6, 12:34 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1234 PM CDT Tue Sep 6 2022 ...New AVIATION... .UPDATE... Issued at 1053 AM CDT Tue Sep 6 2022 Currently across the Mid-South, most areas remain dry. There are some showers and thunderstorms riding along a quasi-stationary surface boundary that is parallel to I-40 and will continue to slide east-southeast through the afternoon. The rest of the area could see some diurnal showers and thunderstorms pop up this afternoon. We could see some locally heavy rainfall and some strong wind gusts. This shower activity should wane at sunset. Temperatures expected to be in the mid to upper 80s. Made minor adjustments to POPs to account for current activity. Otherwise no other changes were made. Previous forecast remains on track. SMW && .DISCUSSION... (Today through Monday) Issued at 337 AM CDT Tue Sep 6 2022 A quiet night is underway across the Mid-South. Latest KNQA radar sweep reveals a couple light showers moving across the northern Missouri Bootheel at this hour. The rest of the area is dry with temperatures in the upper 60s to lower 70s. Light fog is being reported at nearly every airport this morning, but high cirrus clouds have negated the necessity for a dense fog advisory for now. Aloft, GOES water vapor imagery shows an elongated trough, now centered over northeast Texas, with a large ridge of high pressure over the Great Basin. The aforementioned trough will remain overhead through Wednesday, before cutting off from the main flow and meandering south to the Gulf Coast by late week. Scattered showers and thunderstorms will fire up again this afternoon, with better coverage than yesterday. Convective activity will be primarily driven by peak heating again on Wednesday. Expect highs in the 80s each day with lows around 70 degrees. The trough will cutoff and dive south on Thursday. This will place the Mid-South in the dry slot and draw dry air south into the region. The cutoff low is expected to pivot back northward on Friday and bring the threat of showers and thunderstorms back to the region for much of the weekend. The pesky upper low will finally fill on Sunday. However, another deepening upper low over the Central Plains will move in right behind. The good news is that the GFS and ECMWF are in good agreement with a cold front pushing into Mid-South on Monday as this upper low dives southeast. This will likely be the best chance of widespread rainfall for the Mid-South during this period and our first teaser of fall. The upper low looks to stall over the Lower Mississippi Valley next week. This will translate to increased cloud cover and cooler temperatures over the region for next week. Highs will be in the lower 80s for highs and lows in the lower 60s. Stay tuned. AC3 && .AVIATION... (18Z TAFS) Issued at 1227 PM CDT Tue Sep 6 2022 Isolated/scattered showers and thunderstorms have developed mostly over portions of W TN due to a stalled surface boundary and convective initiation temperatures being reached. Best potential for VCTS will be at MKL/TUP/MEM and perhaps VCSH at JBR. Activity expected to weaken/dissipate early this evening with the loss of daytime instability. Low stratus/fog potential will be greatest at TUP, and perhaps affecting MKL resulting in the potential for IFR conditions to develop. Otherwise, patchy fog may affect JBR late tonight towards sunrise and VFR conditions expected through the period outside of tonight and any convective activity. Light winds through the period. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...35 AVIATION...CJC
Hazardous weather outlook, Sep 6, 5:31 AM CDT, 8 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 531 AM CDT Tue Sep 6 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-071245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 531 AM CDT Tue Sep 6 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Slow moving showers and thunderstorms may result in localized flooding. Patchy dense fog will be possible again overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. AC3
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 9:07 PM CDT | Areal Flood Advisory | MEG | Hardin | 2 hr |
| Sep 6, 1:56 PM CDT | Special Weather Statement | MEG | Hardin | 34 min |
| Sep 6, 3:10 PM CDT | Special Weather Statement | MEG | McNairy | 35 min |
| Sep 6, 3:46 PM CDT | Special Weather Statement | MEG | McNairy | 29 min |
| Sep 6, 3:49 PM CDT | Special Weather Statement | MEG | Tipton | 26 min |
| Sep 6, 4:39 PM CDT | Special Weather Statement | MEG | Fayette | 36 min |
Nearby
Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.